|last pneumonia question you'll answer +donation...
Aug 30, 2009
hello doctor frascino. while searching the forum i found a couple of pneumonia questions and i would beg you to please answer this one because i simply couldnt find it. i would blame it on some ER doctors because everytime a young stud hits the ER with pneumonia they start whispering about hiv. So i was given IV medications and also pills for this pneumonia but i have no idea which medications those were and by the third or fourth day they performed an antibodies hiv test and it was negative. I was wondering... is that hiv test reliable even though i was medicated and sick in such a way. All this ocurred outside window period. Thanks a lot and you can count with my donation.
| Response from Dr. Frascino
Hello Young Stud with Pneumonia,
HIV-antibody testing would indeed be reliable despite being on medications for pneumonia, if the test was taken outside the window period. So relax, Max, you're HIV negative, OK?
I'll make a few other comments about your post. First, no one should be "whispering about HIV." It's a viral disease, not a dirty little secret, frevinsakes! Second, why do you have absolutely no idea which medications you were given in the ER? Most likely it was some type of antibiotic. However, the doctors should have talked to you about the therapy they were recommending. And that should have included asking you if you're allergic to the specific medications they were recommending! Finally, you mention the test was "outside the window period." This makes me assume you had some sort of HIV risk. If that was indeed the case, why didn't you already have an HIV test to evaluate your HIV status??? If you already knew you were definitively HIV negative, you wouldn't have freaked out with either the inappropriate whispers or concerns about medications affecting HIV test accuracy. I think there are several lessons to be learned from your experience and I'm confident you've now learned them!
WOO-HOO on your negative HIV status. Hope the pneumonia clears quickly.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.